Georgia, 2014Strong Wind in Georgia, January 2, 2014
January 2, 2014 · NWS CHS · 1 event in 1 county or zone
High pressure off the coast and a strong cold front approaching from the west caused a tight pressure gradient, producing strong winds.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure off the coast and a strong cold front approaching from the west caused a tight pressure gradient, producing strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jan 2, 9:33 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Jan 2, 9:33 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
933 PM EST THU JAN 2 2014
.SYNOPSIS...
COLD AND DRY HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT INTO
FRIDAY NIGHT. THE HIGH WILL GRADUALLY RETREAT INTO THE ATLANTIC
AHEAD OF ANOTHER ARCTIC COLD FRONT THAT WILL SWEEP THROUGH THE
AREA EARLY MONDAY. COLD HIGH PRESSURE WILL ONCE AGAIN FOLLOW IN
ITS WAKE AND LINGER THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
OVERVIEW...THE ARCTIC COLD FRONT IS NOW WELL OFFSHORE. A NUMBER OF
HAZARDS/IMPACTS WILL OCCUR OVERNIGHT AS ARCTIC HIGH PRESSURE
BUILDS IN.
TEMPERATURES...TEMPERATURES WILL STEADILY DROP OVERNIGHT WITH LOWS
BOTTOMING OUT IN THE UPPER 20S TO LOWER 30S...COLDEST INLAND FROM
THE BEACHES. THERE IS SOME CONCERN THAT LINGERING PUDDLES IN WIND
PROTECTED AREAS COULD FREEZE OVERNIGHT RESULTING IN SOME PATCHY
BLACK ICE...BUT THINK THIS THREAT IS FAIRLY LIMITED GIVEN THE
GROUND SHOULD DRY OUT FAIRLY QUICKLY TONIGHT AS WINDY CONDITIONS
ENSUE AND DEWPOINTS DROP INTO THE 10-15 DEGREE RANGE PRIOR TO
SUNRISE. MADE MINOR HOURLY ADJUSTMENTS TO TEMPERATURES TO TAKE
CURRENT TRENDS INTO ACCOUNT.
WINDS...IMPRESSIVE POST-FRONTAL ISALLOBARIC RISES ARE STEADILY
INCREASING WITH EACH PASSING HOUR. SURFACE WINDS ARE RESPONDING
WITH UPSTREAM OBSERVATIONS SHOWING WIDESPREAD WIND GUSTS OF 30-40
MPH. AUGUSTA REPORTED A PEAK WIND GUST OF 43 MPH AT 859 PM. THESE
WINDS WILL CONTINUE TO INCREASE IN TANDEM WITH THE INCREASING
PRESSURE RISES...AND EXPECT A GOOD PORTION OF THE AREA TO SEE
WINDS OF 20-30 MPH WITH GUSTS OF 40-45 MPH OVERNIGHT. RECENTLY
EXPANDED THE WIND ADVISORY TO INCLUDE THE ENTIRE FORECAST AREA AS
A SECONDARY PRESSURE RISE MAX IS MATURING OVER SOUTH-CENTRAL
GEORGIA. THIS WAS NOT EXPECTED. GIVEN AS MUCH AS 2-3 INCHES OF
RAIN HAS FALLEN ACROSS MUCH OF THE AREA OVER THE PAST 24
HOURS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES AND
POWERLINES...THUS THE ADVISORY WAS ISSUED FOR BOTH WINDS AND
IMPACT.
LAKE WINDS...LATEST H3R WIND PROGS SUGGEST WINDS MAY FLIRT WITH
HIGH WIND WARNING CRITERIA /30-35 KT/ ON LAKE MOULTRIE FROM
ROUGHLY MIDNIGHT THROUGH SUNRISE FRIDAY. MODIFIED RAP SOUNDINGS
SUGGEST WINDS MAY BE A BIT LOWER...BUT STILL VERY CLOSE TO WARNING
CRITERIA. WILL HOLD OFF ON ISSUING A HIGH WIND WARNING FOR
NOW...BUT ONE MAY VERY WELL BE NEEDED LATER TONIGHT. WILL CAP
WINDS AT 25-30 KT WITH GUSTS TO 35 KT WITH WAVES 2-4 FT...HIGHEST
CENTRAL AND SOUTHEAST PORTIONS OF THE LAKE.
WIND CHILLS...BREEZE TO WINDY NORTHWEST WINDS COMBINED WITH LOWS
IN THE UPPER 20S/LOWER 30S WILL PRODUCE WIND CHILL VALUES OF 15-20
DEGREES FOR MOST AREAS EARLY FRIDAY MORNING. ALTHOUGH THIS IS WELL
ABOVE OUR WIND CHILL ADVISORY CRITERIA OF 5 DEGREES...ANYONE
VENTURING OUTDOORS TOMORROW MORNING SHOULD BE PREPARED FOR A
BITING COLD.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY...A ROBUST SHORTWAVE TROUGH WILL RAPIDLY CROSS OFFSHORE
DURING THE MORNING HOURS...WHILE STRONG CANADIAN HIGH PRESSURE
BUILDS TOWARD THE EAST COAST IN ITS WAKE. A SIGNIFICANTLY COLDER AND
DRIER AIR MASS WILL SHIFT INTO THE REGION...AS NORTHERLY FLOW
REMAINS BREEZY WITHIN A TIGHTENED PRESSURE GRADIENT. EXPECT
TEMPERATURES TO BE SUPPRESSED NEARLY 15 DEGREES BELOW SEASONAL
NORMALS...PEAKING ONLY IN THE LOW TO MID 40S UNDER FULL SUNSHINE. IT
SHOULD BE NOTED THAT DUE TO THE BREEZY CONDITIONS...WITH WINDS
GUSTING UP TO 30 TO 35 MPH AT TIMES...WIND CHILL TEMPERATURES WILL
BE DOWN AROUND 20 DEGREES AT SUNRISE AND REMAIN IN THE 30 DEGREE
RANGE THROUGH THE DAY. AS THE COLD AIR MASS SETTLES INTO THE
FORECAST AREA OVERNIGHT...A HARD FREEZE WILL OCCUR...WITH LOW
TEMPERATURES RANGING FROM THE LOW TO MID 20S AWAY FROM THE COAST.
SATURDAY...THE AXIS OF THE SURFACE HIGH WILL STEADILY PUSH TOWARD
THE ATLANTIC WATERS...AS ZONAL FLOW ALOFT TRANSITIONS INTO A
BROAD UPPER TROUGH PATTERN. A SURFACE COASTAL TROUGH WILL DEVELOP
ALONG THE PERIPHERY OF THE PROGRESSIVE HIGH PRESSURE...WITH
NUMERICAL MODELS IN DECENT AGREEMENT THAT ENHANCED CONVERGENCE
WILL SUPPORT INCREASING PRECIPITATION POTENTIAL INITIALLY OVER
THE WATERS AND IMMEDIATE SOUTHEAST GEORGIA COASTLINE. RAIN CHANCES
WILL INCREASE INTO THE EVENING AND NIGHTTIME HOURS ONCE THE TROUGH
AMPLIFIES FURTHER AND ISENTROPIC ASCENT SURGES FROM SOUTHEAST TO
NORTHWEST. TEMPERATURES WILL REBOUND SLIGHTLY FROM THE PREVIOUS
DAY...YET PERSISTENT NORTHEAST FLOW WILL STILL KEEP CONDITIONS
BELOW NORMAL IN THE LOW TO MID 50S. NIGHTTIME LOWS WILL REFLECT
INCREASING CLOUD COVER AND RISING DEWPOINTS ASSOCIATED WITH THE
STRENGTHENING COASTAL TROUGH. LOW TEMPERATURES WILL RANGE FROM THE
UPPER 30S INLAND...WHERE CLOUD COVER WILL BE MORE SCATTERED...TO
THE MID 40S ALONG THE COAST.
SUNDAY...THE COASTAL TROUGH WILL TRANSITION INTO A WARM FRONTAL
FEATURE AHEAD OF THE NEXT LOW PRESSURE SYSTEM AND ASSOCIATED COLD
FRONT APPROACHING FROM THE WEST. EXPECT THE TROUGH/WARM FRONT TO
LIFT NORTH THROUGH THE FORECAST AREA EARLY IN THE DAY...WITH
SUBSEQUENT WARM ADVECTION AND PRE-COLD FRONTAL COMPRESSION
SUPPORTING A BRIEF WARMING TREND INTO THE LOW TO MID 60S. THERE
REMAINS SOME DIFFERENCES BETWEEN MODEL SOLUTIONS WITH THE POSITION
AND STRENGTH OF THE SURFACE LOW. HOWEVER...BOTH THE 12Z GFS AND
12Z ECMWF SOLUTIONS INDICATE A POTENTIAL GAP BETWEEN WARM FRONTAL
PRECIPITATION DURING THE MORNING HOURS AND COLD FRONTAL RAIN MORE
TOWARD THE EVENING TIME FRAME. HAVE TRIED TO REPRESENT THIS
SCENARIO WITH THE POP GRADIENT...WHILE MAINTAINING RAIN CHANCES
GENERALLY IN THE 20 PERCENT RANGE FOR THE DAYTIME HOURS.
LAKE WINDS...STRONG NORTHWEST WINDS WILL CONTINUE FRIDAY
MORNING...AS MUCH COLDER AIR SPREADS ACROSS THE REGION. WINDS
WILL GUST TO 25 KT IN THE MORNING...AND THE LAKE WIND ADVISORY
REMAINS IN EFFECT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
GOOD MODEL AGREEMENT IN THE OVERALL PATTERN FOR THE LONG TERM
CONTINUES. ANOTHER STRONG ARCTIC COLD FRONT IS EXPECTED TO SWEEP
THROUGH THE REGION SUNDAY NIGHT AND EARLY MONDAY AS A LARGE AREA OF
COLD HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. THE HIGH WILL
GRADUALLY SHIFT EASTWARD THROUGH THE END OF THE PERIOD AND WILL BE
THE PRIMARY WEATHER FEATURE OF INTEREST. THE MAIN DIFFERENCE BETWEEN
THE ECMWF AND GFS CONTINUES TO BE THE STRENGTH OF THE AREA OF LOW
PRESSURE ASSOCIATED WITH THE SUNDAY NIGHT COLD FRONT...AND THE
DEGREE OF PRECIPITATION ASSOCIATED WITH THE FRONTAL PASSAGE. THE
ECMWF HAS TRENDED A BIT DRIER AND MORE LIKE THE GFS. THIS SEEMS
QUITE PLAUSIBLE GIVEN THE OVERALL LACK OF MOISTURE WITH THIS
SYSTEM...AND I HAVE DIMINISHED POPS A BIT FOR SUNDAY NIGHT. ONCE
AGAIN...THE MAIN STORY WILL BE THE COLD AIR RUSHING IN BEHIND THE
FRONT. MONDAY WILL BE A TRICKY TEMPERATURE DAY AS STRONG COLD
ADVECTION OCCURS THROUGH THE DAY. HIGH TEMPS WILL LIKELY OCCUR IN
THE MORNING...FALLING THROUGH THE AFTERNOON. THE COLDEST DAYS WILL
BE TUESDAY AND WEDNESDAY. LOW LEVEL THICKNESSES ON TUESDAY ARE ONLY
SUPPORTIVE OF HIGHS IN THE UPPER 30S TO LOW 40S. AS SUCH...I HAVE
TRENDED THE FORECAST DOWN A FEW MORE DEGREES. OVERNIGHT LOWS WILL BE
QUITE COLD AS WELL...WITH LOW 20S INLAND RANGING TO UPPER 20S CLOSER
TO THE COAST. SIMILAR HIGHS ARE EXPECTED WEDNESDAY...THOUGH PERHAPS
A COUPLE OF DEGREES WARMER THAN TUESDAY.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
COLD FRONT HAS PASSED KSAV AND WILL CLEAR KCHS BY 00Z. IT WILL
TAKE A FEW MORE HOURS BEFORE STEADY CLEARING OCCURS...BUT EXPECT
VFR CONDITIONS BY 02-03Z. GUSTY WINDS WILL IMPACT BOTH TERMINALS
OVERNIGHT WITH SUSTAINED WINDS 15-20 KT WITH GUSTS 25-30 KT.
EXTENDED AVIATION OUTLOOK...NORTHWEST WINDS WILL BE GUSTY ON
FRIDAY...ESPECIALLY IN THE MORNING. MODERATE POTENTIAL FOR
PERIODIC FLIGHT RESTRICTIONS SATURDAY THROUGH SUNDAY...AS A NEARBY
COASTAL TROUGH PUSHES ONSHORE.
&&
.MARINE...
TONIGHT...GALE WARNINGS REMAIN IN FORCE TONIGHT. STRONG COLD AIR
ADVECTION WILL INDUCE FAVORABLE MIXING PROFILES OVER THE WATERS
OVERNIGHT. EXPECT WINDS OF 25-30 KT WITH GUSTS TO 35-40 KT OVER
THE NEARSHORE WATERS AND 30-35 KT WITH GUSTS TO 45 KT OVER THE
GEORGIA OFFSHORE WATERS. SEAS WILL BUILD 4-7 FT NEARSHORE...7-10
FT OFFSHORE. OPTED TO UPGRADE THE SMALL CRAFT ADVISORY TO A GALE
WARNING FOR THE CHARLESTON HARBOR AS IMPRESSIVE MIXING PROFILES
COUPLED WITH A FAVORABLE NORTHWEST FETCH DOWN THE WANDO AND COOPER
RIVERS WILL SUPPORT AT LEAST FREQUENT GUSTS TO 35 KT OVERNIGHT.
WAVES WILL BUILD 2-4 FT...HIGHEST NEAR THE HARBOR ENTRANCE.
MARINERS ARE URGED TO REMAIN IN PORT AS CONDITIONS WILL BE
DANGEROUS.
FRIDAY THROUGH MONDAY...GALE WARNINGS WILL CONTINUE FOR ALL MARINE
ZONES OUTSIDE OF THE CHARLESTON HARBOR THROUGH FRIDAY MORNING...AS
A TIGHT PRESSURE GRADIENT AND ROBUST COLD ADVECTION MAINTAINS
STRONG NORTHWEST/NORTH FLOW. THE GRADUAL PROGRESSION OF HIGH
PRESSURE TOWARD THE EAST COAST WILL SUPPORT A STEADY WEAKENING OF
THE GRADIENT...ALLOWING WINDS TO SUBSIDE SLIGHTLY TO SOLID SMALL
CRAFT ADVISORY THRESHOLDS INTO FRIDAY NIGHT. A COASTAL TROUGH WILL
DEVELOP SATURDAY...THEN LIFT NORTHWARD AND/OR PUSH ONSHORE SUNDAY.
MARINE CONDITIONS WILL IMPROVE SATURDAY INTO SUNDAY
ACCORDINGLY...YET QUICKLY DETERIORATE AGAIN BY SUNDAY NIGHT AS THE
NEXT STRONG COLD FRONT PROGRESSES THROUGH THE REGION. THERE COULD
ONCE AGAIN BE ANOTHER SMALL WINDOW FOR GALE CONDITIONS EARLY
MONDAY WITH THIS NEXT FRONT.
&&
.TIDES/COASTAL FLOODING...
A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION THIS EVENING.
STRONG OFFSHORE WINDS AROUND THE TIME OF THE EARLY FRIDAY MORNING
LOW TIDE WILL RESULT IN IDEAL BLOW OUT TIDE CONDITIONS AND
INCREASED TIDAL DEPARTURES. TIDE LEVELS ARE EXPECTED TO DROP TO
-2.0 TO -3.0 FT MLLW...WHICH COULD EASILY CAUSE SOME NAVIGATION
PROBLEMS ON AREA WATERWAYS NEAR THE COAST. A MARINE WEATHER
STATEMENT HAS BEEN ISSUED TO ADDRESS THIS CONCERN. IT SHOULD BE
NOTED THAT THIS OFFICE DOES NOT ISSUE LOW WATER ADVISORIES.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 8 AM EST FRIDAY FOR GAZ087-088-099>101-
114>119-137>141.
SC...WIND ADVISORY UNTIL 8 AM EST FRIDAY FOR SCZ040-042>045-047>052.
MARINE...GALE WARNING UNTIL 10 AM EST FRIDAY FOR AMZ330-350-352-354.
GALE WARNING UNTIL NOON EST FRIDAY FOR AMZ374.
&&
STHazardous weather outlook, Jan 2, 9:29 PM EST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
929 PM EST THU JAN 2 2014
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-040230-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
929 PM EST THU JAN 2 2014
...WIND ADVISORY IN EFFECT UNTIL 8 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ374-040230-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
929 PM EST THU JAN 2 2014
...GALE WARNING IN EFFECT UNTIL NOON EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-350-352-354-040230-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
929 PM EST THU JAN 2 2014
...GALE WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
TIDES...A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION
TONIGHT. STRONG OFFSHORE WINDS GUSTING TO NEAR 30 KNOTS AROUND THE
TIME OF THE EARLY FRIDAY MORNING HIGH TIDE WILL RESULT IN IDEAL
BLOW OUT TIDE CONDITIONS AND INCREASED TIDAL DEPARTURES BETWEEN 2
AND 4 AM. TIDE LEVELS ARE EXPECTED TO APPROACH -2.0 FEET MEAN
LOWER LOW WATER...WHICH WILL LIKELY CAUSE SOME NAVIGATION PROBLEMS
ON AREA WATERWAYS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jan 2, 10:49 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1049 PM EST THU JAN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM NON-TSTM WND GST 1 SSW TYBEE ISLAND 31.99N 80.85W
01/02/2014 M45 MPH CHATHAM GA MESONET
WEATHERFLOW SENSOR.
1035 PM NON-TSTM WND GST BEAUFORT COUNTY AIRPORT 32.41N 80.63W
01/02/2014 M40 MPH BEAUFORT SC AWOS
&&
EVENT NUMBER CHS1400002
EVENT NUMBER CHS1400003Local storm report, Jan 2, 10:56 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1056 PM EST THU JAN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM NON-TSTM WND GST 4 NW TYBEE ISLAND 32.03N 80.90W
01/02/2014 M47 MPH CHATHAM GA C-MAN STATION
FPKG1 C-MAN SITE.
&&
EVENT NUMBER CHS1400005Local storm report, Jan 2, 11:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1100 PM EST THU JAN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM NON-TSTM WND DMG 5 NW RIDGELAND 32.52N 81.04W
01/02/2014 JASPER SC LAW ENFORCEMENT
TREE DOWN ON BAILEY MILL ROAD.
&&
EVENT NUMBER CHS1400006
VBStrong Wind, Inland Liberty
- When
- January 2, 11:00 PM EST to 11:05 PM EST
- Where
- Inland Liberty forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
Law Enforcement reported powerlines down at the intersection of Limerick Road and Highway 17.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kentucky, January 2, 20142 deaths · 19 injured · 37 events
- Heavy Snow in Pennsylvania, January 2 to 3, 20143 deaths · 13 events
- Winter Storm and Heavy Snow in Delaware, January 2 to 3, 201460 injured · $1,000 · 5 events
- Cold in Minnesota, January 2, 20141 death · 5 events
- Extreme Cold in Minnesota, January 2, 20141 death · 1 event
- Heavy Snow in Pennsylvania, January 2 to 3, 2014$350,000 · 3 events
- Winter Weather in West Virginia, January 2 to 3, 2014$100,000 · 9 events
- Winter Storm and Coastal Flood in New Jersey, January 2 to 3, 20141 injured · $10,000 · 34 events
- Blizzard and Coastal Flood in Massachusetts, January 2 to 3, 2014$5,000 · 39 events
- Winter Storm and Winter Weather in Ohio, January 2, 201430 events
- Extreme Cold and Cold in New York, January 2 to 4, 201427 events
- Winter Storm and Winter Weather in Virginia, January 2 to 3, 201419 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 493450.